Boots Paracetamol 6 Years Plus 250mg/5ml Oral Suspension
fnfbrmalTon for fhe user
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to give it carefully to get the best results from it.
• Keep this leaflet, you may need to read it again
• Ask your pharmacist if you need more information or advice
• You must contact a pharmacist or doctor if your child’s symptoms worsen or do not improve after 3 days
• The leaflet is written in terms of giving this medicine to your child, but if you are an adult who is intending to take this medicine yourself the information in this leaflet will apply to you as well
This medicine contains Paracetamol which belongs to a group of medicines called analgesics and antipyretics, which act to relieve pain and reduce fever.
It can be used to relieve mild to moderate pain including toothache, headache, earache, sore throat and other pains. It can also be used to relieve the symptoms of colds and flu and to reduce fever.
This medicine can be given to children from the age of 6 years and over. However, some children should not be given this medicine or you should seek the advice of their pharmacist or doctor first.
XDo not give:
• If your child is under 6 years
• If your child is allergic to any of the ingredients in this medicine (see “What is in this medicine”)
• If your child has an intolerance to some sugars, unless your doctor tells you to (this medicine contains sorbitol)
! Talk to your pharmacist or doctor:
• If your child has severe liver or kidney problems
• If your child takes any other medicines (see "If your child takes other medicines”)
Information about some of the ingredients in this medicine: Sorbitol may have a mild laxative effect. Each 5 ml spoonful contains 1.1 g of sorbitol. This provides 3 kcal per 5 ml spoonful.
Methyl hydroxybenzoate (E218) may cause allergic reactions (possibly delayed).
Information for adults intending to take this medicine
This medicine may be harmful if you are dependant on alcohol or have alcoholic liver disease. Do not drink alcohol (e.g. wine, beer, spirits) whilst taking this medicine.
Oral contraceptives may reduce the pain relief obtained with this medicine.
If you are elderly your doctor or pharmacist may advise you to take less of the medicine or take the medicine less regularly. In this case follow their instructions.
Pregnancy and breastfeeding: Do not take this medicine, unless your pharmacist or doctor tells you to.
f This medicine contains paracetamol.
Do not give anything else containing paracetamol while giving this medicine.
Before you give this medicine, make sure that you tell your pharmacist about ANY other medicines you might be giving your child at the same time, particularly the following:
• Domperidone or metoclopramide (for feeling sick or being sick)
• Colestyramine (to reduce blood fat levels)
• Medicines to thin the blood (e.g. warfarin)
• Medicines for epilepsy (e.g. barbiturates)
• Medicines for depression (e.g. tricyclic antidepressants)
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for your child, including herbal and homeopathic remedies.
Check the cap seal is not broken before first use. If it is, do not give the medicine.
? Do not give anything else containing paracetamol while giving this medicine.
Check the table on the back of the leaflet to see how much of the medicine to give to your child. Never give more medicine than shown in the table.
It is important to shake the bottle for at least 10 seconds before use.
Always use the syringe supplied with the pack. The syringe can be used to measure 2.5 ml or 5 ml by drawing the liquid to the correct mark on the syringe.
Give this medicine to your child to swallow.
6 years up to 8 years
Up to 4 times in any 24 hours. Leave at least 4
8 years up to 10 years
10 years up to 12 years
12 years up to 16 years
10 ml to 15 ml
Adults and children of 16 years and over
10 ml to 20 ml
Don’t give more than 4 times in any 24 hours
Do not give to children under 6 years. Do not give more than the amount recommended above.
Do not give this medicine to your child for more than 3 days, unless your doctor or pharmacist tells you to.
If your child does not get better, talk to their doctor. Directions for using the syringe:
1. Shake the bottle for at least 10 seconds before use.
2. Push the syringe firmly into the plug (hole) in the neck of the bottle.
3. To fill the syringe, turn the bottle upside down. Whilst holding the syringe in place, gently pull the plunger down drawing the medicine to the correct mark (2.5 mf or 5 ml) on the syringe.
4. Turn the bottle the right way up, and then gently twist the syringe to remove from the bottle plug.
5. Place the end of the syringe into the child’s mouth, normally to the side of the mouth between the gums and cheek. Press the plunger down to slowly and gently release the medicine.
6. If the table above advises you to give more than 5 ml of the medicine, repeat steps 2 to 5 to give your child the correct amount of medicine.
After use replace the cap on the top of the bottle tightly. Store all medicines out of the sight and reach of children.
Wash the syringe in warm water and allow to dry.
f If you give too much or if anyone accidentally swallows some of the medicine: Talk to a doctor at once if your child takes too much of this medicine even if they seem well. This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take the medicine and this leaflet with you.
Most people will not have problems, but some may get some.
f If your child gets any of these serious side effects, stop giving the medicine. See a doctor at once:
• Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions)
• Very rare cases of serious skin reactions have been reported. This may include peeling,
_ .blistering and lesions of the skin
fryour child gels any of The following side effects see your pharmacist or doctor:
• Other allergic reactions (e.g. skin rash)
• Unusual bruising, or infections such as sore throats. This may be a sign of very rare changes in the blood
If you take this medicine for a long time you
• Severe liver or kidney problems - long term use of this medicine is not recommended Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.aov.uk/vellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
How to store this medicine
Do not store above 25°C. Store in the original package.
Keep the lid tightly closed.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton or on the label edge. After this date return any unused product to your nearest pharmacy for safe disposal.
What is in this medicine
Each 5 ml of oral suspension contains Paracetamol 250 mg, which is the active ingredient.
As well as the active ingredient, the suspension also contains purified water, sorbitol (E420), glycerol (E422), microcrystalline cellulose, carmellose sodium, methyl hydroxybenzoate (E218), acesulfame potassium, hyetellose, strawberry flavour and cream flavour.
The pack contains 70 ml or 80 ml of an off white, strawberry-flavoured syrupy suspension.
Not all pack sizes may be marketed.
Who makes this medicine
Manufactured for the Marketing Authorisation holder The Boots Company PLC Nottingham NG2 3AA by BCM Ltd Nottingham NG2 3AA. Leaflet prepared May 2015 If you would like any further information about this medicine, please contact The Boots Company PLC Nottingham NG2 3AA
To request a copy of this leaflet in Braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information:
Product name: Boots Paracetamol 6 Years Plus
250 mg/5 ml Oral Suspension
Reference number: 00014/0860
This is a service provided by the Royal National
Institute of Blind People.
Main Headings: 12pt
Sub Headings: 10pt
Body Copy: 8pt